Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tired all the time
Mar 27, 2000

I found out I was positive in Sept of last year. My CD4 count has risen to 260 and my viral load has dropped to less than 50 copies. That's the good news. I am taking Combivir and Sustiva. I seem to stay tired all the time. I try to get at least 7-8 hours of sleep each night. Could it be my meds that are causing this? Is there something I can do or do I just have to deal with it? Thanks so much for your time.

Response from Mr. Molaghan

Hello

You've had a great response to treatment, and that is good news. The HIV "Fatigue Checklist" is useful, and the first thing that comes to mind is whether or not the fatigue correlated with the time you started taking your medications. Sustiva and Combivir are potent and effective medications, and both have some side effects. Combivir contains AZT (Zidovudine) and can cause anemia, which can cause fatigue. AZT induced anemia can be effectively treated with Procrit. Has your hemoglobin level been normal? Check with your doctor. Sustiva can cause CNS (central nervous system) side effects ranging from bizarre dreams to disorientation. These symptoms resolve in many people within 6 weeks, but sometimes don't resolve. Bring these things up with your doctor. It's a good start. Let us know how things work out.


Previous
So Tired, but not Anemic!!
Next
High WBC but negative Elisa

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement